This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Hello, i am a young woman and for the past three days have had symptoms of a urinary tract infection, i.e. pain on urinating,blood in urine, frequent urination. I was prescribed antibiotics (trimethoprim) for three days, and it calmed down and went away. On the fourth day it flared right back up again, however it is different. I have no pain when urinating, but a constant burning sensation in my urethra which makes it uncomfortable to walk or sit down or do anything. I have also experienced a bit of discharge from my urethra, a pale yellow colour. I was worried it might be an STD, but my boyfriend and I ALWAYS use a condom for everything and I have no vaginal symptoms (bleeding, discharge, pain) whatsoever, but should i still worry about having one? I am going back to my doctor to get the antibiotics again, but i was just wondering if i have nothing to worry about and just take the antibiotics, or there is something wrong and i've now got something different.
Most likely you might be having some vaginal infection. Thrush and bacterial vaginosis are two very common causes of an abnormal vaginal discharge. They are not sexually transmitted infections, although their effects may be worse after sexual intercourse. Continue with the antibiotic course. It would take some more time for the infection to be cured completely. Reconsider the change of more effective antibiotic like ofloxacin if symptom still persists after one week.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.